Get your Health question answered in 3 easy steps

187 Doctors Online
Owl Image
MD
Dr. Andrew Rynne

Family Physician

Exp 18 years

I will be looking into your question and guiding you through the process. Please write your question below.

Diabetic. Losing weight. Diagnosed with intestinal tuberculosis. Are prescribed medicine safe?

Answered by
Owl Image
Dr. Shashi Dangwal

Pulmonologist

Practicing since :1979

Answered : 1126 Questions

Question
I am 54-Male Diabetic and have been diagnosed of intestinal tuberculosis (after Abdomen CT-Scan followed by colonoscopy and getting a biposy done).
lost weight recently about 15-18 kilos in the last 6 months
Im weighing about 52 kg right now.

gastroenterologist prescribed the following :
akurit 4 (4 tablets at once per day before breakfast)
razo d capsule 2 per day before breakfast and dinner
zofer 4 MG tablet
A to Z gold Capsule
Benadan 1/2 per day .

I just wanted to take a second opinion from a tb specialist .
Please advice on how the above medicines to be taken .
Fri, 8 Feb 2013 in Lung and Chest disorders
 
 
Answered by Dr. Shashi Dangwal 2 hours later
Dear XXXXXXX

Once the diagnosis of TB anywhere in the body is confirmed, you have to start taking ATT(anti tb treatment).

You have rightly been prescribed akurit 4 tablets. It contains 4 different types of essential anti tb drugs. All tb drugs have to be taken in the morning on empty stomach and for next 1/2 hr, nothing to be taken by mouth for proper absorption of the drugs.

You will have to take 4 drugs regimen regularly for next 2 or 3 months depending on your response to the treatment and then your doctor will stop 2 drugs ie ethambutol and pyrazinamide and continue 2 others ie isonex and rifampicin for next 6 to 7 months. Total duration of treatment will be 6 to 9 months.

Razo D is to avoid any gastriris and zofer is to prevent nausea and vomoting. These can be stopped once your symptoms of gastritis, nausea and vomiting subside.

Benadon is vit b6(pyridoxin) which must be taken with tb treatment. A to Z is also a vit supplement.
Above answer was peer-reviewed by
 
Follow-up: Diabetic. Losing weight. Diagnosed with intestinal tuberculosis. Are prescribed medicine safe? 3 hours later
I'm starting the ATT course tomorrow morning
I'm taking levorid 5 mg (1 tablet every alternate day) as I have itching on my body (usually on hands , neck and chest)

In the night Im taking XXXXXXX reteard-200 and lonazep-2 for fits (1 each every night)
for BP ,I take tazloc-40 .
Glycomet GP 1 (1 tablet everyday) for Sugar

Does these drugs have any interference or drug reaction with the prescribed TB course ?

are there any diet restrictions (non-veg , especially mutton and sea food )?
if yes, for how long ?

 
 
Answered by Dr. Shashi Dangwal 42 hours later
Dear XXXXXXX

You are taking medicines for epilepsy, diabetes and now for TB. All these are essential drugs in your case and they do have potential side effects.

Take all your medicines under regular supervision of your treating physician with a regular check for liver function, kidney functions or any other test deemed essential by your doctor.

Isonex( tb drug) may enhance the action of XXXXXXX retard 200 and a dose modification may be required. Consult your physician for necessary advice.

You have to adhere to the diet restrictions that your doctor has advised for diabetes. For Tb you have to take healthy nourishing diet which will help you in faster recovery and you can afford to put on some weight which will happen automatcally as your appetite improves after starting ATT.There is no restriction on non veg food as well however red meat is considered an unhealthy option as it increases bad cholesterol.

Bye.
Above answer was peer-reviewed by
 
Follow-up: Diabetic. Losing weight. Diagnosed with intestinal tuberculosis. Are prescribed medicine safe? 1 hour later

I have been taking medicines for tb from yesterday.

I'm not getting motions from yesterday .

Is it because of the tb medicines ?
Should I take any additional tablet for motions?



Please suggest .

 
 
Answered by Dr. Shashi Dangwal 10 minutes later
When you take any medicine, the system may react to it and physiology may alter slightly. There is no cause to worry. Your bowels will move soon. Take a lot of water. It`s not advisable to take laxatives at this stage as you have intestinal tuberculosis. If the problem persists and bowels do`nt move naturally, consult your doctor.
Above answer was peer-reviewed by
 
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,   ,   ,  
Drug/Medication ,  
Treatment/Therapy

Recent questions on Tuberculosis

doctor1 MD

my self having lymphonite on right side of neck diagonsed with tb on att from last 52 days plus streptomycin 1 mg Fnac done twice to check senstivity now advised surgery as lymphonite is red in colour and its swelling what and from where to get it done

doctor1 MD

Sir, My mother is having tuberculosis and is on ATT for last 3 months. SHe took PZA for 2 months and she just stopped ethanbutol 2 days ago after taking it for 3 months. She continues taking R Cinex empty stomach. Well, she had mild fever in evenings since 2 months from correct diagnosis (mar end) and was diagnosed of TB on May 17. She had false cross results fr widal and hence was on Toxim O for 2 weeks and them changed medicine for another 2 weeks in April before we got alrmed that fever of grade 99+ still persists withs ame pattern. Post her plueral effusion on May 17, her fever subsided for 2 days and tehn rose to persistent 100- (99.6-99.8) and with ATT came back to her previous igures of 99+ (99.1-99.3). It has happened for last two weeks that her fever went away sometimes but it returns now rarely crosses 99.5. I must say fever has broken its stuborn pattern but still after 3 months of medicine, she has not out of it completely. Question: 1. Is this normal ? Add info: Her ECR was 60+ at teh tiem of diagnosis which ahs dropped to (5-6) . Her recent chest X-ray is normal.She did stop enthanbutol as advised by her doc last month and we are due next visit next week. 2. She had border line Fasting suger which have raised to 117. Is thsi side-effect fo R Cnex? As she mistakenly got tested for fasting after she took R Cnex assuming it has no effect and her sugar came out to be 135 and PP at 138. I repated the test as the range was too less, it was 117 next day comapred to 111 prior to having TB.

doctor1 MD

My mom is about 70 yrs. since past 3 - 4 years occasionally blood used to come from her mouth. Recently she consulted a doctor who advised x-ray, blood test etc. After diagnostics doctors say it is NOT a TB symptom. But doc does not say why blood comes from mouth. Doc says some abnormality in stomach as old cough is accumulated. We are not clear in understanding. What should we do?

doctor1 MD

hi my friend had tuberculosis last year he was in hospital for 3 months he got over but this year he started getting some chest pain he did a scan on his chest they said he has some kind of bumps on his lungs & kidney has this every happen to any of your patients & how did u deal with it


doctor1 MD

Hi, Initially I had some right sided chest pain which I suspected was related to GERD and wanted to investigate further without doing a gastroscopy. I was advised for a CT and the report result reads: There is a cluster of ill-defined nodules in...

doctor1 MD

I am having cough and cold since many days. The cough has subsided a bit now, but since past 3 days the snot from one of the nasals is mixed with blood. The other nostril snot is pale yellow colour and normal. Is there cause to be concerned or it...

doctor1 MD

Why would a doctor change a prescription from Xifaxin to Rifampin when it was prescribed for hapatic liver desease. Rifampin shows it can cause liver desease. We waant to help it not cause more!